Thrombocytosis is a rarely reported adverse event associated with meropenem.A 64-year-old woman received meropenem for bilateral multifocal bacterial nephritis.Her urine culture grew multidrug-resistant extended-spectrum β-lactamase (ESBL)-producing Escherichia coli.On day 7 of meropenem therapy, thrombocytosis developed despite substantial clinical improvement and declining inflammatory markers.Meropenem was subsequently discontinued and replaced with ceftazidime-avibactam.The platelet count peaked after meropenem withdrawal before progressively declining and normalizing approximately 14 days after the last meropenem administration.A Naranjo score of five indicated a probable adverse drug reaction, although delayed infection-related reactive thrombocytosis could not be conclusively excluded.This case highlights the importance of monitoring platelet trends and considering medication-related causes when thrombocytosis develops during antimicrobial treatment.
No takes yet. Share an insight, caveat, or question.
Guella et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: